Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2004, 7:32 PM MDT for Utah County, Utah. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 7:32 PM MDT (01:32 UTC)
- Expired
- Jul 26, 2004, 8:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 134 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 270132 SVRSLC UTC049-270200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 731 PM MDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UTAH COUNTY IN UTAH THIS INCLUDES THE CITIES OF...SPRINGVILLE...PROVO * UNTIL 800 PM MDT * AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SPANISH FORK...OR ABOUT 5 MILES SOUTHWEST OF SPRINGVILLE...MOVING EAST AT 10 MPH. WIND GUSTS TO OVER 60 MPH ARE EXPECTED IN THE PROVO AND SPRINGVILLE AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4033 11170 4008 11177 4005 11149 4033 11151 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:45 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 26, 3:45 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON JUL 26 2004 .SYNOPSIS...WEST TO NORTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH FRIDAY AS A TROUGH DEVELOPS ACROSS THE NORTHERN HIGH PLAINS. MID AND HIGH LEVEL MOISTURE WILL REMAIN OVER THE AREA THROUGH TUESDAY WITH SLOW DRYING FOR THE REST OF THE WEEK. && .DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR SOUTHEAST UTAH THIS AFTERNOON AND THIS EVENING AS STORMS DEVELOPED SOME IMPRESSIVE RATES BUT SO FAR THE RAIN AMOUNTS HAVE NOT BEEN SO GREAT AS MOST STORMS HAVE BEEN PULSE TYPE STORMS. THE FLOW REMAINS FROM THE NORTHWEST ACROSS SOUTHERN UTAH SO ANY STRONG STORMS WILL BE TRAVELING DOWN STREAM FOR MOST TRIBUTARIES IN THAT AREA WHICH COULD EXACERBATE THE FLOODING THE POTENTIAL. PWS CONTINUE TO BE NEAR 1.0 NEAR LAKE POWELL REGION ACCORDING TO THE GOES SOUNDER. IN THE NORTH A SHORTWAVE IS MOVING ALONG THE IDAHO-UTAH BORDER THIS EVENING. THESE STORMS WILL LIKELY BE MORE WIND PRODUCERS RATHER THAN HEAVY RAIN AS THE INVERTED-V TYPE SOUNDING IS PREVALENT ACROSS NORTHERN UTAH. THE 500-700 THETA RIDGE AXIS...ALBEIT SOMEWHAT BROAD...IS LOCATED OVER NORTHERN AND WESTERN UTAH THIS EVENING SO THERE WILL BE A FAIR CHANCE FOR THUNDERSTORMS. MOISTURE WILL BE SLOW TO DECREASE OVER THE CWA UNTIL A SHORT WAVE IN THE UPPER LEVEL TROUGH SWINGS ACROSS THE REGION TUESDAY NIGHT. THIS SHOULD CLEAR OUT MOST OF THE AREA BUT NOT COMPLETELY AS A BAND OF MIDLEVEL CONVERGENCE REMAINS OVER SOUTHERN UTAH WEDNESDAY. THIS CONVERGENCE AREA NUDGES NORTHWARD INTO CENTRAL UTAH BY THURSDAY AND POSSIBLY INTO NORTHERN UTAH FRIDAY. A DRIER SOUTHWEST FLOW DEVELOPS OVER SOUTHERN UTAH LATE THIS WEEK AND MOVES NORTHWARD ACROSS MOST OF THE CWA BY SATURDAY. SOME TROPICAL MOISTURE WILL LIKELY MOVE INTO THE PICTURE BY LATER SUNDAY AND MONDAY AS THE FLOW BECOMES MORE SOUTHERLY. BOTH THE EC/GFS AGREE ON THIS SCENARIO WITH THE UK SLIGHTLY MORE SOUTHWESTERLY AND THUS DRIER. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH SOUTHEAST PORTION UNTIL 1000 PM TONIGHT WY...NONE. ID...NONE. && STRUTHWOLF
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:08 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Jul 27, 1:16 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 29 min |
| Jul 27, 1:57 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 48 min |
| Jul 27, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 31 min |
| Jul 27, 2:49 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 41 min |
| Jul 27, 3:17 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 58 min |
| Jul 27, 4:35 PM MDT | Flash Flood Warning | SLC | Garfield | 115 min |
| Jul 27, 4:41 PM MDT | Flash Flood Warning | SLC | Kane | 109 min |
| Jul 27, 5:43 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 32 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.